Alert archive / Nevada / Special Weather Statements in 2018
Special Weather Statement, NWS Elko, NV
NWS Elko, NV issued this special weather statement at Jul 13, 2018, 4:21 PM PDT for White Pine County, Nevada. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2018, 4:21 PM PDT (23:21 UTC)
- Expired
- Jul 13, 2018, 5:00 PM PDT
- In force
- 39 min
- Issued by
- NWS Elko, NV
County White Pine County, NV
The radar
The Elko radar (KLRX), 205 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 11.4 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2061 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
154 WWUS85 KLKN 132321 SPSLKN Special Weather Statement National Weather Service Elko NV 421 PM PDT FRI JUL 13 2018 NVZ035-140000- White Pine County NV- 421 PM PDT FRI JUL 13 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WHITE PINE COUNTY UNTIL 500 PM PDT... At 421 PM PDT, Doppler radar was tracking a strong thunderstorm 10 miles northwest of Ruth, moving northwest at 10 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Robinson Summit. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3939 11501 3928 11515 3937 11538 3956 11516 TIME...MOT...LOC 2321Z 131DEG 11KT 3937 11515 $$ SH
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this special weather statement went out at Jul 13, 3:42 PM PDT, 39 minutes earlier.
Area forecast discussion, Jul 13, 3:42 PM PDT, 39 minutes before
Area Forecast Discussion National Weather Service Elko NV 342 PM PDT Fri Jul 13 2018 .SYNOPSIS...Monsoon moisture across central Nevada will result in afternoon and evening showers and thunderstorms through Sunday. Dry and hot conditions return across a majority of the region by the early to middle portions of next week. && .SHORT TERM...Today through Sunday. Afternoon convection was slow to get going, thanks to a robust stratus deck across central NV. The deck is now burned off and an increasingly unstable airmass is allowing for convective initiation. Once again, flash flooding will be possible where cell mergers and training occur. Convection will diminish after sunset with only a few lingering showers. Saturday will feature another round of isolated to scattered showers and thunderstorms. The best chances will remain along the US 6 and US 50 corridors. Even though the Flash Flood Watch will not be carried into tomorrow at this time, it is not out of the question to see localized flooding. On Sunday, a rather potent shortwave will begin to move into northern Nevada. Moisture will be drawn north and northwest as the wave approaches from the west. This moisture will combine with a strong jet max crossing northern NV, where a few stronger storms will be possible. The main threat will be gusty outflow wind. .LONG TERM...Sunday night through next Friday. Progressive short wave moves across northern NV on Monday. Their is a thin ribbon of deeper moisture associated with this feature that will generate a few thunderstorms, most notably across Humboldt county. There is some mid level speed shear that will keep storms moving along, this inhibits significant rain for any given spot. This could have fire weather implications from "dry" lightning even if storms do generate some rain. Short wave moves downstream Monday night and will be followed by much drier air that stabilizes the air mass. The exception could be the central NV highlands where isolated afternoon storms could develop. The forecast concern for the latter part of the extended is whether the subtropical high strengthens across the Great Basin area. Ensembles shows it centered over Nevada on Wednesday (which means hot weather with 100s for most valleys below 6000 feet), but shifts to wrn Colorado by Friday. Moisture circulating the high core could bring another monsoonal moisture surge over California and western Nevada. && .AVIATION...VFR with no significant weather expected at KWMC, KBAM and KEKO for the next 24 hours. Diurnal TSRA with variable wind gusts persist for KTPH and KELY. The convective threat tapers off after 04Z this evening, but reforms after 20Z on Saturday. && .FIRE WEATHER...Iso/sct showers and thunderstorms will continue across central NV this aftn and early eve. Storms will diminish after sunset with only lingering showers through the night. Saturday will see another round of iso/sct showers and thunderstorms for FWZ 457 and 455. Any storm will remain wet with slow movement. By Sunday and Monday, iso/sct dry thunderstorms are possible. Because of the threat, decided to issue a Fire Weather Watch, beginning Sunday late morning through Monday morning. Given the strength and placement of the robust jet streak moving across northern NV, thinking convection may last well into Sunday night. By Monday, another round of iso dry thunderstorms will be possible. The best chance will be for FWZs 469 and 470. This will be watched closely to see if the watch will need pulled into Monday afternoon/evening. && .LKN WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Sunday morning through late Sunday night for Central Lander and Eureka Counties-Central and Western Humboldt County-Eastern Elko County-Eastern Humboldt County and Northwestern Elko County-Southwestern and Central Elko County. Flash Flood Watch until 10 PM PDT this evening for Northeastern Nye County-Northwestern Nye County-White Pine County. && 94/88/88/94
In the hours before
Special weather statement, Jul 13, 3:36 PM PDT, 45 minutes before
Special Weather Statement
National Weather Service Elko NV
336 PM PDT FRI JUL 13 2018
NVZ035-037-132315-
Southern Lander County and Southern Eureka County NV-
White Pine County NV-
336 PM PDT FRI JUL 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WHITE PINE AND
SOUTHEASTERN EUREKA COUNTIES UNTIL 415 PM PDT...
At 335 PM PDT, Doppler radar was tracking a strong thunderstorm over
Eureka Airport, moving northwest at 10 mph.
Half inch hail and wind gusts 40 to 50 mph will be possible with this
storm.
Locations impacted include...
Diamond Valley and Eureka Airport.
LAT...LON 3964 11581 3959 11582 3956 11584 3954 11584
3951 11591 3951 11594 3954 11622 3975 11611
TIME...MOT...LOC 2235Z 114DEG 11KT 3958 11599
DSSpecial weather statement, Jul 13, 4:21 PM PDT, 0 minutes before
Special Weather Statement National Weather Service Elko NV 421 PM PDT FRI JUL 13 2018 NVZ035-140000- White Pine County NV- 421 PM PDT FRI JUL 13 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WHITE PINE COUNTY UNTIL 500 PM PDT... At 421 PM PDT, Doppler radar was tracking a strong thunderstorm 10 miles northwest of Ruth, moving northwest at 10 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Robinson Summit. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3939 11501 3928 11515 3937 11538 3956 11516 TIME...MOT...LOC 2321Z 131DEG 11KT 3937 11515 SH
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 2:56 AM PDT | Flash Flood Watch | LKN | Nye, White Pine | 19 hr |
| Jul 13, 11:32 AM PDT | Fire Weather Watch | LKN | Elko | 23 hr |
| Jul 13, 3:36 PM PDT | Special Weather Statement | LKN | Eureka | 39 min |
| Jul 13, 4:57 PM PDT | Special Weather Statement | LKN | 48 min |
Nearby
Special Weather Statements in Nevada, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.